Alert archive / Michigan / Frost Advisories in 2017

Frost Advisory 3, NWS Northern Indiana

May 8, 2017Branch County, Hillsdale County, Michigan

NWS Northern Indiana issued this frost advisory at May 8, 2017, 2:35 PM EDT for Branch County, Hillsdale County, Michigan. It took effect at May 9, 2017, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 8, 2017, 2:35 PM EDT (18:35 UTC)
In effect from
May 9, 2017, 3:00 AM EDT
Expired
May 9, 2017, 8:00 AM EDT
In force
5 hr
Issued by
NWS Northern Indiana

Counties Branch County, MI, Hillsdale County, MI

The radar

The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

325 
WWUS73 KIWX 081835
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
235 PM EDT Mon May 8 2017

MIZ080-081-090400-
/O.NEW.KIWX.FR.Y.0003.170509T0700Z-170509T1200Z/
Branch-Hillsdale-
Including the cities of Coldwater, Bronson, Hillsdale, 
Jonesville, and Litchfield
235 PM EDT Mon May 8 2017

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY...

The National Weather Service in Northern Indiana has issued a
Frost Advisory...which is in effect from 3 AM to 8 AM EDT
Tuesday. 

HAZARDOUS WEATHER...

 * Minimum temperatures in the mid 30s will allow areas of frost
   to form late tonight.

IMPACTS...

 * Sensitive plants could be damaged if not protected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
470 
WWUS73 KIWX 090155
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
955 PM EDT Mon May 8 2017

MIZ080-081-091000-
/O.CON.KIWX.FR.Y.0003.170509T0700Z-170509T1200Z/
Branch-Hillsdale-
Including the cities of Coldwater, Bronson, Hillsdale, 
Jonesville, and Litchfield
955 PM EDT Mon May 8 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
TUESDAY...

HAZARDOUS WEATHER...

 * Minimum temperatures in the mid 30s will allow areas of frost 
   to form late tonight. 

IMPACTS...

 * Sensitive plants could be damaged if not protected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
532 
WWUS73 KIWX 090754
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
354 AM EDT Tue May 9 2017

MIZ080-081-091200-
/O.CON.KIWX.FR.Y.0003.000000T0000Z-170509T1200Z/
Branch-Hillsdale-
Including the cities of Coldwater, Bronson, Hillsdale, 
Jonesville, and Litchfield
354 AM EDT Tue May 9 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * Minimum temperatures in the mid 30s may allow areas of frost to
   form early this morning.  

IMPACTS...

 * Sensitive plants could be damaged if not protected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 8, 2:34 PM EDT, 1 minute earlier.

Area forecast discussion, May 8, 2:34 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Northern Indiana
234 PM EDT Mon May 8 2017

.SYNOPSIS...
Issued at 230 PM EDT Mon May 8 2017

Dry conditions will persist through this evening, then showers and
a few thunderstorms are expected toward sunrise and continuing
through Tuesday morning Tuesday...mainly along and south of
highway 30. Lows tonight will range from the mid 40s southwest to
the mid 30s northeast where some patchy frost is possible.
Highs tomorrow will struggle into the 50s due to rain for some and
clouds.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 230 PM EDT Mon May 8 2017

General decay/flattening of prior anomalous deep layered trough
from James Bay sewd through New England has allowed sharp low
level baroclinic zone to intrude back newd into the srn lakes as
denoted in aggregate extensive accas cloud field from sw WI sewd
through cntrl IL. 00 to 12Z model trends have continued to buck
even further newd with tight H85 thermal boundary overnight as
fairly strong LLJ of 40kts overruns the frontal zone. Upstream low
level thermal ridge is fairly unstable and with relatively low
WBZ heights in place along wrn extent of retreating CP
airmass...some threat for isold severe hail given fairly steep mid
level lapse rates and sufficient deep layer shear. Primary change
was to notch pops higher esp sw third and spread a bit higher chc
pops northeast.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 230 PM EDT Mon May 8 2017

Primary model based contention this period continues to be nrn bound
of near stationary warm frontal zone bisecting warm mid level ridge
across the plains and cold upper trough split between Hudson Bay and
the Gulf of Maine. Wavy disturbed flow aloft hard to model at this
range but would appear srn extent/influence of upstream sw
amplifying through the base of wrn Hudson Bay low center brings
another good shot of overrunning Wed night. This was already
accounted for in prior grids yet given consensus 12Z signals a
prudent sig pop bump looks warranted.

In wake of this disturbance...low level baroclinic zone expected to
shift south of the OH river with dry weather and moderating temps
going into the Mothers Day weekend. However remnant Hudson Bay low
will need to be watched as it will have a propensity to dislodge swd
across the lakes and bring another chc of rain through the srn lakes
Sat morning.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 133 PM EDT Mon May 8 2017

VFR conditions will persist through most of the overnight period
with very dry and subsident airmass in place. Sharpening
baroclinic zone currently to the southwest will lift into the area
late tonight. Increasing fgen will support a narrow band of lower
clouds and rain. Still some uncertainty as to whether the better
low level convergence/moisture will impact the terminals. Left
late period VFR but fuel alternate MVFR possible if main fgen band
lifts far enough NE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...T
LONG TERM...T
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 8, 3:12 AM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
312 AM EDT Mon May 8 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-090715-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
312 AM EDT Mon May 8 2017 /212 AM CDT Mon May 8 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-090715-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
312 AM EDT Mon May 8 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Frost Advisories in Michigan, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.